Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 118, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2018, 3:00 PM EDT for Carroll County, Coweta County, Heard County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2018, 3:00 PM EDT (19:00 UTC)
- Expired
- Jun 10, 2018, 3:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, GA, Coweta County, GA, Heard County, GA
The radar
The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 3:15 PM EDT | TSTM WND DMG | 1 N Handy, GA | A RADAR INDICATED DOWNBURST IN WESTERN COWETA COUNTY BLEW DOWN 2 TREES NEAR BUD DAVIS RD AND HEWLETTE SOUTH RD. THE TREES FELL ONTO A POWERPOLE WHICH THEN CAUGHT FIRE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
229
WUUS52 KFFC 101900
SVRFFC
GAC045-077-149-101930-
/O.NEW.KFFC.SV.W.0118.180610T1900Z-180610T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
300 PM EDT SUN JUN 10 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southern Carroll County in northwestern Georgia...
Northern Heard County in west central Georgia...
Northwestern Coweta County in west central Georgia...
* Until 330 PM EDT.
* At 259 PM EDT, a severe thunderstorm was located over Tyus, or 11
miles southwest of Carrollton, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Carrollton, Franklin, Whitesburg, Ephesus, Centralhatchee,
Roopville, Plant Yates, Tyus, Powers Crossroads, Handy,
Roosterville, Clem, Lowell, Plant Wansley, Blackjack Mountain and
Roscoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3357 8520 3350 8481 3320 8507 3339 8529
3346 8530
TIME...MOT...LOC 1859Z 305DEG 7KT 3346 8520
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
554
WWUS52 KFFC 101927
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
327 PM EDT SUN JUN 10 2018
GAC045-077-149-101937-
/O.EXP.KFFC.SV.W.0118.000000T0000Z-180610T1930Z/
Carroll GA-Heard GA-Coweta GA-
327 PM EDT SUN JUN 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CARROLL...NORTHERN
HEARD AND NORTHWESTERN COWETA COUNTIES WILL EXPIRE AT 330 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3357 8520 3350 8481 3320 8507 3339 8529
3346 8530
TIME...MOT...LOC 1927Z 305DEG 7KT 3343 8515
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:31 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 10, 2:31 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 231 PM EDT Sun Jun 10 2018 .SHORT TERM /Tonight through Monday Night/... Diurnal convection will be the rule for this afternoon and Monday. Weak trough is situated across the northern portion of the forecast area this afternoon. The convergence line was fairly well depicted in the satellite vis a few hours ago. Do expect convection to continue firing this afternoon, feeding off the instability and outflows helping to propagate storms. Locally heavy rainfall, lightning and gusty winds will be the main weather hazards through the evening. However, this time of year, an isolated severe thunderstorm is not out of the question. Have seen some high reflectivity cores already, so some small hail is possible but damaging wind gusts would be the primary severe thunderstorm hazard. Tomorrow will be much like today. Have noticed some steeper mid level lapse rates across the CWFA, mainly north of I-20. So, storm coverage should be a little more widespread and the potential for a severe thunderstorm will be slightly higher. NListemaa .LONG TERM /Tuesday through Sunday/... Overall, extended forecast looks to be on track, and have only made minor tweaks to the beginning and very end of the period. Diurnally driven convection will continue each day, and the GFS continues to advertise a Day 7 tropical low (which seems to be the norm these days for the GFS) moving into Texas from the Gulf - which the ECMWF has yet to indicate. Time will tell how this plays out, but for now at least the GFS has had good run-to-run consistency with this feature. Previous discussion follows... 31 /Issued 412 AM EDT Sun Jun 10 2018/ Very little change to the overall moist/tropical regime through the period. Expecting daily diurnally driven scattered convection with some possible weak impulses in the north providing a bit extra forcing for more organized or widespread development. Have continued mainly 40-50 percent pops each day with potential for some isolated strong to severe storms in the afternoon/evening periods. The GFS continues also to have a tropical low pushing north into some part of the western/central Gulf by next weekend so have plenty of time to watch for any trends in future solutions. Temps look to remain near seasonal norms in the mid to upper 80s for most areas. Baker AVIATION... 18Z Update... Scattered afternoon/evening convection expected this afternoon and tomorrow. Convection initiation has been starting a little early ~16-17z for the past few days, so have tried to keep that similar timing. TSRA chances are a little more likely 17-18z to about 23-00z. Winds will remain on the west side and mainly aob 10kt. //ATL Confidence...18Z Update... High confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 69 87 / 20 40 40 50 Atlanta 71 87 71 86 / 30 50 40 50 Blairsville 64 83 65 82 / 30 50 30 50 Cartersville 68 87 69 87 / 30 40 30 50 Columbus 72 89 72 89 / 30 40 30 50 Gainesville 70 87 69 84 / 30 40 30 50 Macon 71 90 70 89 / 30 40 30 50 Rome 69 88 70 88 / 30 40 30 50 Peachtree City 69 88 70 87 / 30 40 40 50 Vidalia 73 90 72 90 / 30 50 40 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....31 AVIATION...NListemaa
Hazardous weather outlook, Jun 10, 10:30 AM EDT, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1030 AM EDT Sun Jun 10 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1030 AM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms can be expected this afternoon and into this evening. A few storms could be strong to severe, with the main hazards being gusty winds, frequent lightning and isolated flooding from heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe with gusty winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 10, 2:05 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
205 PM EDT SUN JUN 10 2018
GAZ042>044-053-101830-
Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
205 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...NORTHERN
COWETA...SOUTHEASTERN CARROLL AND SOUTHWESTERN SOUTH FULTON COUNTIES
UNTIL 230 PM EDT...
At 205 PM EDT...a strong thunderstorm was over Hannah, or 13 miles
east of Carrollton...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newnan, Fairburn, Palmetto, Whitesburg, Chattahoochee Hill Country,
Dunaway Gardens, Byers Crossroads, Hannah, Roscoe, Seaton Lake,
Fairplay and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3353 8497 3368 8485 3359 8458 3336 8476
TIME...MOT...LOC 1805Z 302DEG 5KT 3357 8484
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 10, 2:24 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
224 PM EDT SUN JUN 10 2018
GAZ042>044-053-101900-
Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
224 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DOUGLAS...NORTHWESTERN
COWETA...SOUTHEASTERN CARROLL AND SOUTHWESTERN SOUTH FULTON COUNTIES
UNTIL 300 PM EDT...
At 224 PM EDT...a strong thunderstorm was over Byers Crossroads, or
10 miles north of Newnan...moving south at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newnan, Palmetto, Whitesburg, Chattahoochee Hill Country, Dunaway
Gardens, Plant Yates, Byers Crossroads, Cannongate, Arnco-Sargent,
Roscoe, Seaton Lake and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3354 8497 3362 8477 3344 8463 3335 8492
TIME...MOT...LOC 1824Z 338DEG 8KT 3352 8484
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jun 10, 2:31 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
231 PM EDT SUN JUN 10 2018
GAZ042-043-101900-
Douglas GA-Carroll GA-
231 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS AND CARROLL
COUNTIES UNTIL 300 PM EDT...
At 231 PM EDT...a strong thunderstorm was over Abilene, or over
Carrollton. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Carrollton, Bowdon, Mount Zion, Roopville, Clem, Abilene, John Tanner
State Park, Lowell, Treasure Lake, Bowdon Junction, Tyus and
Blackjack Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3369 8485 3344 8501 3343 8527 3365 8533
TIME...MOT...LOC 1831Z 169DEG 0KT 3362 8507
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 10, 2:40 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
240 PM EDT SUN JUN 10 2018
GAZ014-015-023-101915-
Hall GA-Dawson GA-Lumpkin GA-
240 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALL...SOUTHEASTERN
DAWSON AND SOUTHERN LUMPKIN COUNTIES UNTIL 315 PM EDT...
At 240 PM EDT...a strong thunderstorm was near Murrayville, or near
Dahlonega...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Gainesville, Dahlonega, Dawsonville, Clermont, Murrayville, Auraria,
Garland, McKee and Juno.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3456 8386 3455 8386 3453 8383 3452 8383
3452 8384 3450 8384 3450 8379 3451 8378
3450 8378 3450 8371 3427 8382 3447 8423
3460 8405
TIME...MOT...LOC 1840Z 292DEG 5KT 3446 8395
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 10, 2:42 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
242 PM EDT SUN JUN 10 2018
GAZ003-004-101915-
Whitfield GA-Catoosa GA-
242 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR WHITFIELD AND CATOOSA COUNTIES
UNTIL 315 PM EDT...
At 242 PM EDT...a strong thunderstorm was over Beaumont, or near
Ringgold...moving east at 15 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Ringgold, Fort Oglethorpe, Varnell, Tunnel Hill, Cohutta,
Wood Station, Rocky Face, Blue Spring, Mill Creek, Boynton, Beaumont
and Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3493 8489 3467 8499 3470 8505 3472 8505
3472 8511 3474 8516 3477 8515 3477 8516
3478 8516 3478 8520 3485 8520 3486 8525
3496 8521
TIME...MOT...LOC 1842Z 287DEG 11KT 3486 8517
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:25 AM EDT | Special Weather Statement | FFC | Wilkes | 50 min |
| Jun 10, 2:05 PM EDT | Special Weather Statement | FFC | Coweta | 25 min |
| Jun 10, 2:24 PM EDT | Special Weather Statement | FFC | Coweta | 36 min |
| Jun 10, 2:28 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 32 min |
| Jun 10, 2:31 PM EDT | Special Weather Statement | FFC | Carroll | 29 min |
| Jun 10, 2:40 PM EDT | Special Weather Statement | FFC | Dawson, Hall, Lumpkin | 35 min |
| Jun 10, 2:42 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 33 min |
| Jun 10, 3:30 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Jun 10, 3:56 PM EDT | Special Weather Statement | FFC | Chattooga, Gilmer, Gordon, Murray | 49 min |
| Jun 10, 4:19 PM EDT | Special Weather Statement | FFC | Taylor | 41 min |
| Jun 10, 4:30 PM EDT | Severe Thunderstorm Warning | FFC | Talbot, Taylor | 30 min |
| Jun 10, 4:32 PM EDT | Special Weather Statement | FFC | Henry | 43 min |
| Jun 10, 4:53 PM EDT | Special Weather Statement | FFC | Jones, Monroe | 52 min |
| Jun 10, 4:55 PM EDT | Special Weather Statement | FFC | Marion | 50 min |
| Jun 10, 5:10 PM EDT | Special Weather Statement | FFC | Stewart | 50 min |
| Jun 10, 5:39 PM EDT | Special Weather Statement | FFC | Marion | 36 min |
| Jun 10, 5:40 PM EDT | Special Weather Statement | FFC | Macon | 50 min |
| Jun 10, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 36 min |
| Jun 10, 6:00 PM EDT | Special Weather Statement | FFC | Polk | 30 min |
| Jun 10, 6:18 PM EDT | Special Weather Statement | FFC | Cherokee | 27 min |
| Jun 10, 6:20 PM EDT | Special Weather Statement | FFC | Marion | 40 min |
| Jun 10, 6:40 PM EDT | Special Weather Statement | FFC | Crawford | 35 min |
| Jun 10, 6:42 PM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Jun 10, 6:47 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Jun 10, 6:51 PM EDT | Special Weather Statement | FFC | Hall | 39 min |
| Jun 10, 7:26 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.